The skin on my labia majora has been dry, whitened, and itchy for the last year and a half. My gynecologist said it was just severely dry skin and to use vagisil for relief, but it only helps the itching. The area of whiteness has enlarged. I thought it was some form of dermatitis, maybe seborrheic, but nothing seems to help. I have tried applying lubriderm lotion, coconut oil, vitamin e preparations, selsun blue, and glycerin but they have not helped at all. They work the first day i use them but after that there is no difference and it goes back to how it was before. Is there anything i can do to try to cure it? I dont want to use a hydrocortisone cream because of the dependency and the thinning of skin that can occur.
This could be due to Vulvitis caused by a yeast infection. Yeast vulvitis commonly goes together with yeast vaginitis, infection of the vagina by the fungus known as Candida.
The common symptoms are itching, burning, soreness. Vaginal discharge is present if there is associated infection of the vagina.
Yeast infection occurs when new yeast are introduced into the area or there is an increase in the quantity of yeast there relative to the quantity of bacteria, seen during hormonal changes or antibiotic therapy.
The infection can be treated with antifungal medications applied to the affected area. Topically applied antibiotic creams clotrimazole (LOTRIMIN) or miconazole (MONISTAT).
If it is due to any other cause like allergy or chronic dermatitis, then an over-the-counter cortisone cream may be used two or three times a day on the affected area for up to 1 week.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.